Alert archive / New Mexico / High Wind Warnings in 2008
High Wind Warning 53, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Nov 9, 2008, 1:53 PM MST for Eddy County, New Mexico. It took effect at Nov 9, 2008, 11:00 PM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2008, 1:53 PM MST (20:53 UTC)
- In effect from
- Nov 9, 2008, 11:00 PM MST
- Expired
- Nov 10, 2008, 5:00 PM MST
- In force
- 18 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1566 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 092053 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 253 PM CST SUN NOV 9 2008 ...STRONG WINDS ARE POSSIBLE IN THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET TONIGHT THROUGH MONDAY AFTERNOON... .AN UPPER LEVEL STORM SYSTEM WILL APPROACH SOUTHEAST NEW MEXICO AND WEST TEXAS TONIGHT. AS WINDS ALOFT INCREASE ALONG AND AHEAD OF THIS SYSTEM...STRONG SOUTHWEST WINDS ARE EXPECTED TO AFFECT THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET LATE TONIGHT THROUGH MONDAY AFTERNOON. NMZ027-TXZ258-101200- /O.UPG.KMAF.HW.A.0040.081110T0600Z-081111T0000Z/ /O.NEW.KMAF.HW.W.0053.081110T0600Z-081111T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 153 PM MST SUN NOV 9 2008 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 30 TO 45 MPH...WITH GUSTS AROUND 65 MPH...WILL BE POSSIBLE BEGINNING LATE TONIGHT THROUGH MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ074-101200- /O.EXT.KMAF.HW.A.0040.081110T1200Z-081111T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 253 PM CST SUN NOV 9 2008 ...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. SOUTHWEST WINDS OF 30 TO 35 MPH...WITH GUSTS OF 50 TO 60 MPH...WILL BE POSSIBLE TOWARD MONDAY MORNING AND THROUGH MUCH OF THE DAY MONDAY. THESE WINDS ARE EXPECTED TO AFFECT THE DAVIS MOUNTAINS FOR ELEVATIONS OF 6000 FT AND ABOVE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
000 WWUS74 KMAF 101135 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 535 AM CST MON NOV 10 2008 ...STRONG WINDS ARE EXPECTED IN THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET THROUGH THIS AFTERNOON... .AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS NEW MEXICO AND WEST TEXAS TODAY. WINDS ALOFT WILL INCREASE ALONG AND AHEAD OF THIS SYSTEM...ALLOWING STRONG SOUTHWEST WINDS TO MIX DOWN AND AFFECT THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET THROUGH THIS AFTERNOON. TXZ074-101245- /O.CAN.KMAF.HW.A.0040.081110T1200Z-081111T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 535 AM CST MON NOV 10 2008 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE HIGH WIND WATCH. WINDY CONDITIONS ARE EXPECTED IN THE DAVIS MOUNTAINS TODAY...BUT ARE NOT EXPECTED TO MEET HIGH WIND CRITERIA. THEREFORE THE HIGH WIND WATCH HAS BEEN CANCELLED. && $$ NMZ027-TXZ258-102100- /O.CON.KMAF.HW.W.0053.000000T0000Z-081111T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 435 AM MST MON NOV 10 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR THE GUADALUPE MOUNTAINS. SOUTHWEST TO WEST WINDS OF 30 TO 45 MPH...WITH GUSTS AROUND 65 MPH...WILL BE POSSIBLE THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 9, 11:55 AM MST, 1 hour 58 minutes earlier.
Area forecast discussion, Nov 9, 11:55 AM MST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1255 PM CST SUN NOV 9 2008
.UPDATE...
SEE UPDATE BELOW.
&&
.DISCUSSION...
CURRENT TEMP TRENDS ARE AHEAD OF FORECAST HIGHS SO HAVE SENT A
QUICK UPDATE TO INCREASE TEMPERATURES ACROSS MOST AREAS. INCREASED
WINDS DUE TO FALLING PRESSURES AHEAD OF THE NEXT STORM SYSTEM
LOCATED OVER SOUTHERN CALIFORNIA.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 76 52 72 44 / 0 20 10 0
CARLSBAD NM 72 45 73 42 / 0 10 0 0
DRYDEN TX 74 53 77 50 / 10 10 0 10
FORT STOCKTON TX 76 53 74 49 / 0 10 0 10
GUADALUPE PASS TX 67 46 63 43 / 0 10 0 0
HOBBS NM 69 46 71 40 / 0 10 0 0
MARFA TX 72 39 67 38 / 0 10 0 0
MIDLAND INTL AIRPORT TX 73 50 72 45 / 10 10 0 0
ODESSA TX 73 51 72 45 / 0 10 0 0
WINK TX 75 50 76 44 / 0 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM 11 PM MST THIS EVENING THROUGH MONDAY
AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF
EDDY COUNTY.
TX...HIGH WIND WATCH FROM MIDNIGHT CST /11 PM MST/ TONIGHT THROUGH
MONDAY AFTERNOON FOR THE FOLLOWING ZONES... DAVIS/APACHE
MOUNTAINS AREA...GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Nov 9, 12:58 PM MST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 158 PM CST SUN NOV 9 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-102000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 158 PM CST SUN NOV 9 2008 /1258 PM MST SUN NOV 9 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT DRY ATMOSPHERIC CONDITIONS CONTINUE WEST OF THE PECOS RIVER THIS AFTERNOON. THIS COMBINED WITH BREEZY SOUTHWEST WINDS WILL ELEVATE FIRE WEATHER CONDITIONS FOR THIS AFTERNOON...ESPECIALLY NEAR THE GUADALUPE MOUNTAINS. NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE FOR A BRIEF PERIOD OF TIME AT SOME LOCATIONS BELOW 6000 FT. THE WINDS WILL BEGIN TO INCREASE TONIGHT ACROSS PORTIONS OF THE GUADALUPE AND DAVIS MOUNTAINS ABOVE 6000 FT. HOWEVER...RELATIVE HUMIDITY VALUES WILL ALSO INCREASE LIMITING THE FIRE WEATHER THREAT. ISOLATED THUNDERSTORMS MAY BE POSSIBLE THIS EVENING ACROSS THE WESTERN LOW ROLLING PLAINS AND EASTERN PERMIAN BASIN. GUSTY WINDS AND LIGHTNING WILL BE THE MAIN THREAT WITH ANY OF THE STORMS THAT MAY DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AS A STRONG UPPER LEVEL TROUGH APPROACHES THE AREA TOMORROW...INCREASING WEST TO SOUTHWEST WINDS CAN BE EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS ABOVE 6000 FT. A HIGH WIND WARNING IS IN EFFECT FOR THESE AREAS FROM EARLY MONDAY MORNING THROUGH MONDAY EVENING. WIND GUSTS MAY APPROACH 60 MPH DURING THE AFTERNOON HOURS TOMORROW...ESPECIALLY NEAR PASSES AND THE HIGHER TERRAIN OF THE DAVIS MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Warnings in New Mexico, 2008High Wind Warnings in Texas, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.